|Is my body just giving up?
Jun 6, 2001
Hi there doc. I have been POZ since 1989 and have been on every med combo there is. At this time my VL is 250,000 and TC is 67. It seems like the meds work for a while then all of a sudden they just stop doing their thing even though I don't miss a dose. My question is. Is my body just giving up? My doctor doesn't know what to do next to help get my counts to be better. Is there anything you can suggest that may help. Also my doc and done one of those resistance test and it seems like the only thing I can take now is Videx and Norvir but now it seems like that is also failing. Thank you for any help you can give.
Response from Dr. Little
Unfortunately, many people like yourself who have been infected for many years have received antiretroviral therapies as they became available - something we now call sequential monotherapy. This means that the drugs were never used as we now know in the best possible manner and even if you take every dose as prescribed you may still fail on the basis of pre-existing drug resistance mutations. To complicate things further, many people fail drugs like ddI (videx) without detectable resistance - we think this is because we have simply not identified all of the important changes in the virus that cause it to become resistant to this drug (d4T is similar). My best advice is to ensure that someone who is very familiar with drug resistance test interpretation review your test results (this may well be your current doctor if he/she is very experienced) and then try to come up with the best possible regimen. It is true that people that are unable to suppress their viral replication because of drug resistance, still have slower disease progression than people at the same disease stage who do not take therapy. I would also look into research study options in your area which might offer access to some of the investigational drugs which are thought to be of use in people with significant pre-existing drug resistance.
HAART halt and resumption
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Penis Discharge After Licking Genital Worried I Have HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Can I Get Genital Warts From A Razor?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.